St. John's Wort
Citation: DepressionIsBoring. "Where Did My Emotions Go: An Experience with St. John's Wort (exp47289)". Erowid.org. May 7, 2007. erowid.org/exp/47289
I've been suffering from depression for quite a number of years. I'm usually very emotional, I cry a lot, I easily get angry, etc..
Anyway, so I was walking around aimlessly in my local pharmacy and I stumbled upon St. John's Wort. I've read that it's used for depression but being OTC, I didn't really think much of it. I was bored so I decided I'd give it a try.
The recommended dose is 900mg a day. One dose in the morning, afternoon and evening. My first dose was 3 300mg caps. Then for the next few days I was taking maybe 1200mg a day. I wouldn't say I was feeling better, but the sadness wasn't there. I wasn't thinking about anything.
I Googled the lethal dose, and being that there isn't any documented, I just started taking caps whenever I saw the bottle in front of me. Some days I would take 25 caps a day (7500mg).
OK, it has been about two weeks now. I feel VERY emotionless. I feel like a zombie. I can't tell if this is good or not. I don't cry anymore, I'm not sad.. but I'm very empty. I find myself in bed for 18 hours a day. I feel extremely extremely bored. My mind is just blank.
As a side note, I need very little Marijuana to get really high, and when I do, it's almost too much to handle. My heart also tends to race faster when I'm high.
Overall, I wouldn't really call this a mood enhancer. It doesn't make me happy, it just removes some of the negative feelings, leaving me neutral. Being relatively safe and OTC (in the States anyway), it's probably worth a try. They say this is not for severe depression (which I have) but for moderate/mild depression. I now understand why. YMMV.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.